MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON DUET; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON DUET; OVDS
Model Number 10-2200-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the product is not implantable.If explanted, give date: not applicable, as the product is not implantable.Attempts have been made to obtain missing information; but no further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the doctor ''had a about 3 patients with toxic anterior segment syndrome (tass) on (b)(6) 2018.It was later confirmed that at least 1 patient was affected.In addition, the doctor believes the healon duet may not have caused or contributed to the tass.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the complaint sample was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Although, the actual product that was used was not returned, the account returned an unopened product.Chemical tests for ph, particles, osmolality and viscosity and microbiological test for bacterial endotoxins were conducted on the unopened product received.The results were within product quality specification for healon 10 mg/ml and at the same level as the time for release.Retained product evaluation: visual inspection on retained products was performed.Forty-eight samples were investigated.No visible defects were found on the package or solution.The solution was clear and colorless.No visible defects on the product box.The printing on the carton and labels are correct.All components were included in the product without defects.Product deficiency was not found on retain samples.Product deficiency was not found on the retain samples.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search revealed that no previous complaints on this lot have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
HEALON DUET
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7431538
Report Number3004750704-2018-00029
Device Sequence Number1544219
Product Code LZP
UDI-Device Identifier05050474573574
UDI-Public(01)05050474573574(17)190630(10)UC32018
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model Number10-2200-10
Device Catalogue Number10290080
Device Lot NumberUC32018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date04/14/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;